Previous issue ·  Next issue ·  Most recent issue in the archive · All issues in the archive   

Journal of Operator Theory

Volume 48, Issue 1, Summer 2002  pp. 15-40.

Operators representable as multiplication-conditional expectation operators

Authors:  J.J. Grobler (1), and B. de Pagter (2)
Author institution: (1) School for Computer Statistical and Mathematical Sciences, Potchefstroom University, Potchefstroom 2520, South Africa
(2) Department of Mathematics, University of Technology, P.O. Box 503, 2600 GA Delft, The Netherlands

Summary:  In this paper a unified approach is presented to the study of some classes of operators, such as kernel operators and partial integral operators, between ideals of measurable functions. In particular it is shown that if the underlying measure spaces are non-atomic, then the kernel operators and partial integral operators are mutually disjoint, and these operators are disjoint to all weighted composition operators. Moreover, if the ideals of measurable functions are Banach function spaces satisfying appropriate conditions on the norms, then the partial integral operators are disjoint to all positive compact operators.

Keywords:  Conditional expectation, kernel operator, partial integral operator, Riesz space

Contents    Full-Text PDF